Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Codiene not helping with lower back pain and making me feel sick

PoroPPoro Posts: 1
edited 06/11/2012 - 8:46 AM in Lower Back Pain
Iv been taking tylenol 3s with codiene for a month now, its been starting to make me feel sick, so I took it on a full stomach yet I still got sick it was like I had the flu. So I know its the codiene or the tylenol, Im going to take tylenol by its self to see if it makes me sick later,and it still does not stop the pain, it helps a little bit but im still in pain. are there any other meds my doctor can perscribe to me that doesnt have tylenol and will still help with the pain? Because I think its the tylenol which makes me sick, because im still getting tiny bit of pain relief but as I said before I'm still in pain.


  • Hi and sorry that you're having such trouble with your medication. You should probably call your doctor and let him/her know what's going on with your meds. There are many alternatives to the medication you mentioned. There are other medications out there that may not upset your stomach.

    There is no need for you to suffer with pain and an upset stomach. You may have to try a couple of different things before you get the right medicine that won't affect your stomach, but I'd guess it'd be worth it in the long run.

    Good luck to you!
  • carnt tolerate codeine even a small amount ..so maybe you should see your doctor and get a different pain killer .
  • Hi there,

    Sorry to hear you are in such pain. My 36 year old daughter cannot take codeine any more at all. They even have a big note on her chart. She gets very nauseous and most of the time would throw up. Please ask your doctor if their is something else he can give. Sometimes it's a trial and error.
    I just had a double fusion 5 weeks ago on my lower spine and took Tylox the first 3 weeks after surgery and now take Lortab plus Neurontin.
  • It might be the mix? For me, most medications with Codeine I can take no problem. I take Tylenol 3 with Codeine, and within hours I am sick, get severe abdominal cramps and sweats! I think the sweating is because the pain is through the roof! I can otherwise take Codeine...

    Like was suggested, I would let your doctor know so they can change your medications for you. Take care.

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Right after the accident, they sent me home with Percoset and that made me violently ill. Different meds make different people react differently. You should call your doctor, tell him your reaction, and ask him what medication he reoommends for you.

  • Tylenol with Codiene makes me really sick, I can't take it without getting sick to my stomach. I have taken a lot of different pain meds over the years and it's the only one that has done that to me. I've always blamed it on the Codiene because Tylenol has never made me feel like that, but maybe it is just the combo. I would definately call your doctor and let him know your having problems. There are a lot of different meds you could try. Good luck in your med search!
  • FYI, Tylenol 3 also has caffeine in it....nobody really ever takes the time to tell patients that. If you have a problem with caffeine, you can ask for Emtec (that's what it's called in Canada...not sure about the U.S.) to avoid the caffeine.

    Just thought I'd mention that in case it might be an issue.


This discussion has been closed.
Sign In or Register to comment.